Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

June 27, 2021Auglaize County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 27, 2021, 5:47 PM EDT for Auglaize County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 5:47 PM EDT (21:47 UTC)
Expired
Jun 27, 2021, 6:15 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH

County Auglaize County, OH

The radar

The Northern Indiana radar (KIWX), 142 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS81 KILN 272147
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
547 PM EDT Sun Jun 27 2021
 
OHZ034-035-272215-
Auglaize OH-Mercer OH-
547 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND EAST
CENTRAL MERCER COUNTIES UNTIL 615 PM EDT...

At 547 PM EDT, radar indicated a strong thunderstorm near St. Marys,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, Cridersville, Moulton, Buckland,
Neptune, Kossuth, State Route 116 at State Route 197 and Bulkhead.

This includes I-75 in Ohio between mile markers 114 and 118.
 
Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4068 8445 4069 8422 4066 8422 4066 8411
      4064 8411 4064 8403 4050 8442 4064 8454
      4069 8446
TIME...MOT...LOC 2147Z 234DEG 30KT 4059 8439 

$$

Novak

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:55 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 27, 3:55 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
355 PM EDT Sun Jun 27 2021

.SYNOPSIS...
Very warm and humid conditions will occur into the middle of the
week. The chance for showers and thunderstorms will increase
each day. A cold front will move through the region late in the
week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Mainly scattered convection was occurring from east central
Indiana northward into west central Ohio this afternoon.
Isolated convection was also found across our far southeast.

For tonight, best chance of an evening shower or storm will
linger from Dayton on north into west central Ohio where the
best plume of pwat remains. Convection should wane overnight
with the loss of daytime heating and in the absence of any real
forcing. It will be warm and muggy with lows in the upper 60s to
the lower 70s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
A mid level ridge centered just off the mid Atlantic coast will
continue to extend west into the Ohio Valley on Tuesday. Despite
this ridge axis, ample moisture will be in place, and with no
discernible capping inversion, scattered showers and
thunderstorms are expected to develop by the afternoon hours.
The lack of strong forcing and weak shear will keep the
convection disorganized. It will be very warm with highs in the
upper 80s to the lower 90s. The combination of heat and humidity
will result in heat index values in the lower to mid 90s.

For Monday night, the loss of daytime heating and the lack of
strong forcing will once again result in a diminishing trend in
scattered convection through the night. Skies will range from
partly cloudy to mostly clear. It will be warm and muggy once
again with lows mainly in the lower 70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Height falls will begin Wednesday as the upper high moves into the
Atlantic and the longwave trough approaches. The trough will
strengthen over the Great Lakes Thursday night, and cutoff later
overnight or early Friday. The center of the low is being placed
somewhere in the lower Great Lakes or northern Ohio Valley Friday.
This low keeps varying in location and strength between models.
Overall picture keeps the upper low in play through the latter half
of the forecast and then northwest flow kicks in for next week.

Extended EC guidance at 00Z showed a 15-18 standard deviation in 12
hour pops from Thursday through Saturday, with the best statistical
chance of rain occurring Wed and overnight. Temperature forecast
between EC and GFS from 00Z was in sync and only 1-2 degrees from
each other with the exception of Thurs night and Sunday where the
GFS was warmer by 5 deg and then cooler by 6. This bodes well for
the trend - warm and humid, near 90 with dewpoints near 70 and
overnight lows near or in low 70s Tuesday and overnight. This is
essentially a continuation from Monday. Wednesday marks the change
to the beginning of a cooldown as rain develops in the evening and
lingers through Thursday.

Latest 12z GFS was very consistent with the previous run, so the
trend seems to be captured with a reasonable expectation.

Temperatures Wednesday will drop into the 80s and bottom out in the
upper 70s for the weekend under a closed low.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A plume of moisture, in association with the tail of a
departing low level jet, will combine with diurnal heating to
bring a chance of showers and thunderstorms to our northwest
forecast area this afternoon. Thus, KDAY will see the highest
chance while other sites will see little to no activity. A VCTS
was continued at KDAY. Winds will be locally gusty from the
south between 18 and 22 knots.

For tonight, the low level jet will depart, and with the airmass
stabilizing, convection will diminish in coverage. Most
locations will see mostly clear skies. Winds will be lighter
tonight which may result in some MVFR visibilities at KLUK.

On Monday, a mid level ridge centered near the mid Atlantic
coast, will continue to extend back to the west across the Ohio
Valley. Despite this ridge, ample moisture will be in place for
cumuliform development by late morning. By early to mid
afternoon, scattered showers and thunderstorms will develop
during the peak heating of the day. The precipitation is
expected to be disorganized given low overall shear and the lack
of forcing outside diurnal heating. At this juncture, have
added a VCSH at the 30 hour KCVG TAF. It will not be breezy as
the last couple of days will winds from the south between 5 and
10 knots.

.OUTLOOK...Thunderstorms are possible Monday through Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...Hickman
Hazardous weather outlook, Jun 27, 3:49 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
349 PM EDT Sun Jun 27 2021

INZ050-058-059-OHZ026-034-035-042>046-051>054-056-060-282000-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
349 PM EDT Sun Jun 27 2021

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ055-061>065-070>074-077>082-088-
282000-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Franklin OH-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-
Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
349 PM EDT Sun Jun 27 2021

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The combination of heat and humidity will push heat index values
into the mid 90s on Monday, and into the mid and upper 90s on
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 2:48 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
248 PM EDT Sun Jun 27 2021

INZ073>075-271915-
Ripley IN-Ohio IN-Dearborn IN-
248 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY AND
SOUTHERN DEARBORN COUNTIES UNTIL 315 PM EDT...

At 247 PM EDT, radar indicated a strong thunderstorm near Dillsboro,
moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Aurora, Dillsboro, Wilmington, French, Hartford, Farmers Retreat,
Friendship, Mount Sinai and Cold Springs.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3915 8498 3905 8489 3904 8489 3900 8485
      3893 8515 3901 8520
TIME...MOT...LOC 1847Z 243DEG 22KT 3898 8512

Novak
Special weather statement, Jun 27, 5:00 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT Sun Jun 27 2021

INZ058-066-272145-
Fayette IN-Franklin IN-
500 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
FAYETTE COUNTIES UNTIL 545 PM EDT...

At 500 PM EDT, radar indicated a strong thunderstorm near Rushville,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Connersville, Glenwood, Columbia, Bunker Hill, Laurel, Nulltown,
Bentonville, Alpine and Falmouth.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3976 8530 3979 8520 3974 8518 3971 8518
      3951 8511 3950 8530
TIME...MOT...LOC 2100Z 262DEG 23KT 3958 8550

Novak
Special weather statement, Jun 27, 5:43 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
543 PM EDT Sun Jun 27 2021

OHZ042-272215-
Darke OH-
543 PM EDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DARKE COUNTY
UNTIL 615 PM EDT...

At 543 PM EDT, radar indicated strong thunderstorms along a line
extending from near Union City to near New Paris, moving northeast at
35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Greenville, Versailles, Arcanum, Ansonia, New Madison, Wayne Lakes,
Gettysburg, Hollansburg, Palestine, Darke County Airport, Sharpeye,
State Route 47 at US Route 127, Abbottsville, Sharps Crossing and
Pikeville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4007 8481 4017 8480 4025 8447 3996 8451
      3993 8481
TIME...MOT...LOC 2143Z 234DEG 29KT 4012 8477 3992 8483

Novak
Special weather statement, Jun 27, 5:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
547 PM EDT Sun Jun 27 2021

OHZ034-035-272215-
Auglaize OH-Mercer OH-
547 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND EAST
CENTRAL MERCER COUNTIES UNTIL 615 PM EDT...

At 547 PM EDT, radar indicated a strong thunderstorm near St. Marys,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, Cridersville, Moulton, Buckland,
Neptune, Kossuth, State Route 116 at State Route 197 and Bulkhead.

This includes I-75 in Ohio between mile markers 114 and 118.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4068 8445 4069 8422 4066 8422 4066 8411
      4064 8411 4064 8403 4050 8442 4064 8454
      4069 8446
TIME...MOT...LOC 2147Z 234DEG 30KT 4059 8439

Novak

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:43 PM EDTSpecial Weather StatementILNDarke32 min
Jun 27, 6:13 PM EDTSpecial Weather StatementILNShelby32 min
Jun 27, 2:48 PM EDTSpecial Weather StatementILNDearborn27 min
Jun 27, 5:00 PM EDTSpecial Weather StatementILNFayette45 min
Jun 27, 5:09 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne51 min
Jun 27, 5:54 PM EDTSpecial Weather StatementILNWayne36 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.